Please use this identifier to cite or link to this item:
|Title:||Propylthiouracil-induced sensorineural hearing loss associated with antineutrophil cytoplasmic antibodies|
|Keywords:||Biochemistry, Genetics and Molecular Biology;Medicine|
|Citation:||Endocrine Practice. Vol.10, No.5 (2004), 432-437|
|Abstract:||Objective: To report the case of a young woman with Graves' disease in whom ototoxicity developed because of propylthiouracil (PTU)-induced antineutrophil cytoplasmic antibody (ANCA)-associated vasculitis. Methods: We present the clinical findings, pertinent laboratory data, and follow-up course of a patient with Graves' disease and bilateral sensorineural hearing loss. We also provide a literature review regarding thionamideinduced ANCA-associated vasculitis. Results: In a 22-year-old Thai woman with Graves' disease, tinnitus, hearing impairment in the left ear (with progression to the right ear), and vertigo developed after 3 years of therapy with PTU. Audiograms showed bilateral sensorineural hearing loss with cochlear lesions. She also had low-grade fever, intermittent chronic abdominal pain, weight loss, polyarthralgia, and conjunctivitis. An indirect immunofluorescence test for ANCA was positive. The hearing impairment and tinnitus were gradually reduced after PTU withdrawal and corticosteroid and azathioprine treatment. Definitive therapy by subtotal thyroidectomy was subsequently performed and yielded good results. Conclusion: This rare case of PTU-induced ANCAassociated vasculitis manifested with ototoxicity in combination with systemic involvement. © 2004 AACE.|
|Appears in Collections:||Scopus 2001-2005|
Files in This Item:
There are no files associated with this item.
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.